MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 12MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 12MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4401202S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) (12mm x 2cm) was inserted and inflated after a non-cordis 6mm x 4cm bc was inflated, however the powerflex pro ruptured at eight atmospheres.No patient injury was reported.This was a shunt case.The lesion was the left subclavian vein which had stenosis.An approach was made from the left brachial part with a non-cordis 7 french sheath.A non-cordis guidewire crossed the lesion.After the powerflex pro ruptured, it was replaced with a new non-cordis 10mm x 4cm bc and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 17393949 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 12mm x 2cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted and inflated after a non-cordis 6mmx4cm bc was inflated, however the powerflex pro ruptured at eight atmospheres.No patient injury was reported.This was a shunt case.The lesion was the left subclavian vein which had stenosis.An approach was made from the left brachial part with a non-cordis 7f sheath.A non-cordis guidewire crossed the lesion.After the powerflex pro ruptured, it was replaced with a new non-cordis 10mmx4cm bc and the procedure was completed.The device has been discarded.

Brand Name
POWERFLEXPRO 12MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8271703
Report Number9616099-2019-02667
Device Sequence Number2055915
Product Code LIT
UDI-Device Identifier20705032060131
UDI-Public20705032060131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number4401202S
Device Lot Number17393949
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2018
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1